The nurse is admitting a patient with a temperature of 102.9°F (39.4°C), heart rate of 125, blood pressure of 90/54 (59) mmHg, respiratory rate of 26 per minute, and oxygen saturation of 95% on room air. Which nursing action is the highest priority? A. Apply oxygen at 2 L/NC B. Deliver 0.9% normal saline at 250 mL/hr C. Elevate the head of the bed D. Administer acetaminophen 91. The nurse is caring for an older adult client. Vitals include T 99.8, HR 96, RR 28, BP 170/90, SpO2 85%. The client is mildly confused, has dyspnea and is anxious. His oxygen saturation drops to 83% when he pulls his oxygen cannula off. Which action should the nurse take after reapplying the oxygen? A. Administer an anti-anxiety medication B. Auscultate the lung sounds. C. Check recent labs. D. Administer an anti-hypertensive medication 92. The nurse is performing the 0800 assessment on a stable client with fluid and electrolytes imbalance. The blood pressure reading from the non-invasive blood pressure cuff is 189/99 (129) mmHg. The nurse reviews the chart and finds this information. What should be the nurse’s next action? [TABLE showing blood pressure readings over time: Today at 0400 | Yesterday at 2300 | Yesterday at 1900 | Yesterday at 1600 | Yesterday at 1300 128/56 (80) | 132/59 (83) | 125/60 (82) | 135/70 (92) | 134/68 (90)] A. Deliver the PRN blood pressure medication. B. Complete a neurological assessment C. Reevaluate the blood pressure. D. Ask the client if they have been hypertensive before 93. The nurse is making rounds on a client after lunch. The client states, “It’s strange, I feel like I cannot catch my breath.” What should the nurse do next? A. Observe if the client shows signs of respiratory distress. B. Obtain an oxygen saturation reading C. Auscultate the breath sounds. D. Reassure the client that they are all right. 84. A postoperative client’s temperature is 95.9°F (35.5°C). What additional assessment findings should the nurse anticipate? Select all that apply. A. Cool fingers and toes. B. Shivering for 2 – 3 seconds. C. Diaphoresis D. Perioral cyanosis E. Goosebumps 85. A nurse is teaching a client about the use and over-use of antibiotics. Which statement is correct? A. Antibiotic use is contraindicated in bacterial infections B. Over use of antibiotics can lead to antibiotic resistance C. Antibiotics should be taken until symptoms subside D. Antibiotics have a low incidence of allergic reactions. 86. The nurse is taking care of a critical client whose body temperature is 103.9°F (39.9°C). Which interventions should the nurse consider? Select all that apply. A. Remove covers. B. Place on cooling blanket or place ice packs in the armpits and groin C. Deliver Ofirmev 1,000 mg IV (Acetaminophen/Tylenol IV) D. Cool the room E. Place a fan on the client.
[Answered]: The nurse is admitting a patient with a…
Need help with your Antibiotics & Anti-Infectives case study or NCLEX preparation? Connect with a verified Nursing expert now.